Alert archive / Wisconsin / River Flood Watches in 2021
River Flood Watch 5, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood watch at Aug 27, 2021, 9:23 AM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Aug 29, 2021, 3:24 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 9:23 AM CDT (14:23 UTC)
- In effect from
- Aug 29, 2021, 3:24 AM CDT
- Expired
- Aug 28, 2021, 3:15 AM CDT
- In force
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 25 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3). The gauge peaked at 9.56 ft at Aug 29, 2021, 3:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
567
WGUS63 KARX 271423
FFAARX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
923 AM CDT Fri Aug 27 2021
...The National Weather Service in La Crosse WI has issued a Flood
Watch for the following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
zones.
For the Black River...including Neillsville, Black River Falls,
Galesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this afternoon at 530 PM CDT.
&&
WIZ033-041-272230-
/O.NEW.KARX.FL.A.0005.210829T1500Z-210901T1312Z/
/GALW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 AM CDT Fri Aug 27 2021
The National Weather Service in La Crosse has issued a
* Flood Watch for
the Black River Near Galesville.
* From Sunday morning to Wednesday morning.
* At 8:45 AM CDT Friday the stage was 6.3 feet.
* Flood stage is 12.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late Sunday morning.
* Impact...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
&&
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133
4413 9100
$$
044 follow-up statements
593
WGUS63 KARX 271909
FFAARX
Flood Watch
National Weather Service La Crosse WI
209 PM CDT Fri Aug 27 2021
...The Flood Watch continues for the following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
zones.
For the Black River...including Neillsville, Black River Falls,
Galesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1015 PM CDT.
&&
WIZ033-041-280315-
/O.CON.KARX.FL.A.0005.210829T1500Z-210901T1312Z/
/GALW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
209 PM CDT Fri Aug 27 2021
The Flood Watch continues for
the Black River Near Galesville.
* From Sunday morning to Wednesday morning.
* At 1:45 PM CDT Friday the stage was 6.4 feet.
* Flood stage is 12.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late Sunday morning.
* Impact...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
&&
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133
4413 9100
$$
Peters349
WGUS63 KARX 271920
FFAARX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
220 PM CDT Fri Aug 27 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
zones.
For the Black River...including Neillsville, Black River Falls,
Galesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 230 AM CDT.
&&
WIZ033-041-280730-
/O.EXT.KARX.FL.A.0005.210829T0900Z-210902T0600Z/
/GALW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
220 PM CDT Fri Aug 27 2021
The Flood Watch continues for
the Black River Near Galesville.
* From late Saturday night to early Thursday morning.
* At 1:45 PM CDT Friday the stage was 6.4 feet.
* Flood stage is 12.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Sunday morning.
* Impact...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
&&
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133
4413 9100
$$
Peters621
WGUS63 KARX 280146
FFAARX
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
846 PM CDT Fri Aug 27 2021
...The Flood Watch is extended for the following rivers in
Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
zones.
For the Black River...including Neillsville, Black River Falls,
Galesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Residents and those with interests near the river should monitor
rising water levels and be prepared for possible flood warnings.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Saturday morning at 900 AM CDT.
&&
WIZ033-041-281400-
/O.EXT.KARX.FL.A.0005.210829T0824Z-210902T0600Z/
/GALW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT Fri Aug 27 2021
The Flood Watch continues for
the Black River Near Galesville.
* From late Saturday night to early Thursday morning.
* At 7:45 PM CDT Friday the stage was 6.5 feet.
* Flood stage is 12.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Sunday morning.
* Impact...At 12.0 feet, Flooding mainly impacts wildlands and
agricultural pasture land. However the approach to the south end
of the County Road VV Bridge over the Black River may be flooded.
&&
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133
4413 9100
$$
04010
WGUS63 KARX 280815
FFAARX
Flood Watch
National Weather Service La Crosse WI
315 AM CDT Sat Aug 28 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Wisconsin...
Black River Near Galesville affecting Trempealeau and La Crosse
zones.
WIZ033-041-280915-
/O.CAN.KARX.FL.A.0005.210829T0824Z-210828T0815Z/
/GALW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
315 AM CDT Sat Aug 28 2021
The Flood Watch is cancelled for
the Black River Near Galesville
and has been replaced with a Flood Warning.
* At 2:45 AM CDT Saturday the stage was 7.1 feet.
* Flood stage is 12.0 feet.
* Forecast...Flood stage may be reached late tonight.
&&
LAT...LON 4411 9097 4393 9135 4395 9138 4407 9133
4413 9100
$$
ARXWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood watch went out at Aug 27, 6:51 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 27, 6:51 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 651 AM CDT Fri Aug 27 2021 .SHORT TERM...(Today into Saturday night) Issued at 255 AM CDT Fri Aug 27 2021 First shortwave trough over southeast Minnesota with decent moisture transport into north central Iowa/south central Minnesota...is producing showers and storms across southeast Minnesota and western Wisconsin per latest mosaic radar. Rainfall amounts across southeast Minnesota and parts of northeast Iowa have been in the 1 to 4 inches. Main concern today is how much convection continues across the forecast area...as latest hi-resolution models indicate complex of storms over northwest Iowa to track east over much of the forecast this morning. However...hi resolution/deterministic models develop southwesterly flow aloft and would lift embedded shortwave troughs north into the northern half of the forecast area by 15z today. This would shift focus of convection into the northern portions of the forecast area late this morning and afternoon. Next concern for today into this evening are severe possibilities. The latest RAP shows surface instability building into 2500 j/kg over southeast Minnesota/northeast Iowa with less instability east of the Mississippi River and 0-3km shear of near 30 to 40 knots. If area clears and allows instability to build...next impulse is progged to move across parts of the forecast area late this afternoon and evening and possibly produce a few severe storms with damaging winds and large hail the main threats. However...confidence is low on severe threat...based on the ongoing convection and location of next round of convection over the forecast area. Locally heavy rain will continue to be a concern...as precipitable water values remain 1.5 to 2 inches across much of the forecast area today into tonight. For now...have continued trend with main focus of convection over the northern portions of the forecast this afternoon into tonight. The 27.00z GFS/ECMWF/NAM continue to show upper level trough digging over the Northern Plains States Saturday into Saturday night and southwesterly flow aloft over the forecast area. With upper level trough well west of the forecast area...pieces of energy are expected to be move west of the forecast area and over much of the eastern Dakotas and central Minnesota. The forecast area will be on the eastern periphery of these pieces of energy Saturday and main surface front/upper level trough tracks over the forecast area Saturday night. At this time...expect the higher likelihood of convection chances to occur Saturday evening/night. With the main pieces of energy west of the forecast area and surface front/upper level trough moving over the forecast area during the night time hours. Severe threat from any of the storms will be lower...but cannot rule out a severe storm. .LONG TERM...(Sunday through Thursday) Issued at 255 AM CDT Fri Aug 27 2021 Main forecast concerns Sunday through Thursday are shower and storm chances through the forecast period. West to east zonal flow aloft develops across the northern tier United States Sunday into Tuesday. Embedded shortwave troughs in the west to east zonal flow is expected to allow for on and off shower/storm chances through Tuesday. Then...the 27.00z GFS/ECMWF/GEM continue to amplify upper level ridge over the Northern Plains/Upper Midwest Wednesday into Thursday. The 27.00z GFS/ECMWF/GEM continue to differ on strength and placement with upper level ridge. Depending on placement of upper level...pieces of energy could overtop upper level ridge and move over forecast area. Have kept trend of small chances of showers/storms Wednesday into Thursday based on this scenario. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 637 AM CDT Fri Aug 27 2021 Showers and thunderstorms are presently ongoing with variable VFR/MVFR/IFR ceilings and visibilities. The trend this morning will be for the showers and thunderstorms to give way to decreasing coverage and cloud with VFR conditions. Additional thunderstorms are possible this afternoon and tonight, however due to the uncertainty and timing will keep conditions VFR. Variable northeast to southeast winds early 5 to 12kts...then mostly southeast 8 to 15kts with some stronger gusts at KRST during the afternoon. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...DTJ AVIATION...Zapotocny
Hazardous weather outlook, Aug 27, 5:33 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 533 AM CDT Fri Aug 27 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281445- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 533 AM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A couple of rounds of storms will move over the area today into tonight. The main concern will continue to be locally heavy rain and possible flooding. Some of the storms could produce damaging winds and hail from 3pm to 9pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storm chances continue Saturday into Saturday night. Isolated severe storms are possible. The main threats will be locally heavy rain and damaging winds. If the storms repeat across the same areas, flooding will continue to be a concern. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today into this evening and Saturday evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Local storm report, Aug 27, 5:08 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
508 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HEAVY RAIN AUSTIN 43.67N 92.97W
08/27/2021 M2.65 INCH MOWER MN PUBLIC
&&Local storm report, Aug 27, 5:53 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
553 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM HEAVY RAIN HARMONY 43.56N 92.01W
08/27/2021 M2.05 INCH FILLMORE MN PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
CZLocal storm report, Aug 27, 6:12 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 AM HEAVY RAIN LUANA 43.06N 91.45W
08/27/2021 M2.70 INCH CLAYTON IA TRAINED SPOTTER
&&Local storm report, Aug 27, 7:14 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN GRAND MEADOW 43.71N 92.57W
08/27/2021 M3.80 INCH MOWER MN PUBLIC
PUBLIC REPORT VIA KAALTV.
&&
JARLocal storm report, Aug 27, 7:16 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM HEAVY RAIN DODGE CENTER 44.03N 92.85W
08/27/2021 M3.00 INCH DODGE MN PUBLIC
PUBLIC REPORT VIA KAALTV.
&&
JARLocal storm report, Aug 27, 8:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
859 AM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HEAVY RAIN DORCHESTER 43.47N 91.51W
08/27/2021 M1.35 INCH ALLAMAKEE IA PUBLIC
REPORT FROM WAOW.
0810 AM HEAVY RAIN 3 SW CUMMINGSVILLE 43.85N 92.30W
08/27/2021 M1.80 INCH OLMSTED MN PUBLIC
0854 AM HEAVY RAIN CALMAR 43.19N 91.86W
08/27/2021 M2.48 INCH WINNESHIEK IA CO-OP OBSERVER
0739 AM HEAVY RAIN KASSON 44.03N 92.75W
08/27/2021 E2.50 INCH DODGE MN PUBLIC
PUBLIC REPORT VIA KAALTV.
0808 AM HEAVY RAIN DECORAH 43.31N 91.80W
08/27/2021 M4.20 INCH WINNESHIEK IA PUBLIC
PUBLIC REPORT VIA KWWL.
0733 AM HEAVY RAIN 2 N IONIA 43.07N 92.46W
08/27/2021 E4.50 INCH CHICKASAW IA PUBLIC
PUBLIC REPORT VIA KWWL.
0728 AM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
08/27/2021 M4.54 INCH CHICKASAW IA TRAINED SPOTTER
LOCAL STREET FLOODING.
0745 AM HEAVY RAIN AUSTIN 43.67N 92.97W
08/27/2021 M4.70 INCH MOWER MN PUBLIC
PUBLIC REPORT VIA KAALTV.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:55 PM CDT | River Flood Watch | ARX | Vernon | 4 days |
| Aug 26, 8:55 PM CDT | River Flood Watch | ARX | Crawford | 5 days |
| Aug 27, 9:23 AM CDT | River Flood Warning | ARX | Jackson | 67 hr |
| Aug 27, 3:43 PM CDT | Special Weather Statement | ARX | Buffalo | 47 min |
| Aug 27, 4:24 PM CDT | Special Weather Statement | ARX | Trempealeau | 51 min |
| Aug 27, 4:58 PM CDT | Special Weather Statement | ARX | Jackson | 47 min |
| Aug 27, 5:32 PM CDT | Special Weather Statement | ARX | Jackson | 43 min |
Nearby
River Flood Watches in Wisconsin, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.